Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 18, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Oct 21, 2008, 3:21 PM CDT for 24 counties in Texas. It took effect at Oct 21, 2008, 9:47 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2008, 3:21 PM CDT (20:21 UTC)
- In effect from
- Oct 21, 2008, 9:47 PM CDT
- Expired
- Oct 22, 2008, 4:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 212021 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 321 PM CDT TUE OCT 21 2008 ...WINDY CONDITIONS EXPECTED TO DEVELOP WEDNESDAY... .A STRONG COLD FRONT WILL PUSH INTO THE SOUTH PLAINS DURING THE EARLY MORNING HOURS WEDNESDAY. BEHIND THE FRONT...A TIGHT PRESSURE GRADIENT WILL BE IN PLACE AND THIS WILL RESULT IN A PERIOD OF STRONG NORTHERLY WINDS ACROSS THE NORTHERN AND NORTHEASTERN PORTIONS OF THE SOUTH PLAINS. TXZ021>026-030>032-220430- /O.NEW.KLUB.WI.Y.0018.081022T0900Z-081022T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...PADUCAH 321 PM CDT TUE OCT 21 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT WEDNESDAY. A STRONG COLD FRONT WILL PUSH ACROSS THE SOUTH PLAINS AND ROLLING PLAINS EARLY WEDNESDAY MORNING. IMMEDIATELY BEHIND THE FRONT... STRONG NORTHERLY WINDS OF 25 TO 35 MPH ARE POSSIBLE WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED FOR AT LEAST ONE HOUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH MAY BE TOSSED ABOUT BY THE WIND. $$ JORDAN
3 follow-up statements
000 WWUS74 KLUB 220247 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 947 PM CDT TUE OCT 21 2008 ...WINDY CONDITIONS EXPECTED TO DEVELOP WEDNESDAY... .A STRONG COLD FRONT WILL PUSH INTO THE SOUTH PLAINS DURING THE EARLY MORNING HOURS WEDNESDAY. BEHIND THE FRONT...A TIGHT PRESSURE GRADIENT WILL BE IN PLACE AND THIS WILL RESULT IN A PERIOD OF STRONG NORTHERLY WINDS ACROSS THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. WINDS WILL SLOWLY SUBSIDE THROUGH THE LATE AFTERNOON...AND THEN MORE NOTABLY WEDNESDAY EVENING. TXZ027>029-033>044-221200- /O.EXA.KLUB.WI.Y.0018.081022T0900Z-081022T2100Z/ BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON... ASPERMONT 947 PM CDT TUE OCT 21 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT WEDNESDAY. A STRONG COLD FRONT WILL PUSH QUICKLY SOUTH THROUGH THE SOUTH PLAINS AND ROLLING PLAINS EARLY WEDNESDAY MORNING. IMMEDIATELY BEHIND THE FRONT...STRONG NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED FOR AT LEAST ONE HOUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH MAY BE TOSSED ABOUT BY THE WIND. $$ TXZ021>026-030>032-221200- /O.CON.KLUB.WI.Y.0018.081022T0900Z-081022T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...PADUCAH 947 PM CDT TUE OCT 21 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT WEDNESDAY. A STRONG COLD FRONT WILL PUSH QUICKLY SOUTH THROUGH THE SOUTH PLAINS AND ROLLING PLAINS EARLY WEDNESDAY MORNING. IMMEDIATELY BEHIND THE FRONT...STRONG NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED FOR AT LEAST ONE HOUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH MAY BE TOSSED ABOUT BY THE WIND. $$
000 WWUS74 KLUB 221208 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 708 AM CDT WED OCT 22 2008 ...WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON... .A STRONG COLD FRONT MOVED THROUGH THE AREA EARLY THIS MORNING. BEHIND THE FRONT...A TIGHT PRESSURE GRADIENT WILL RESULT IN A PERIOD OF GUSTY NORTHERLY WINDS ACROSS THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. THE WIND WILL SLOWLY SUBSIDE THROUGH THE LATE AFTERNOON...AND THEN MORE NOTABLY AROUND SUNSET. TXZ021>044-222100- /O.CON.KLUB.WI.Y.0018.000000T0000Z-081022T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 708 AM CDT WED OCT 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A STRONG COLD FRONT MOVED THROUGH THE AREA EARLY THIS MORNING. BEHIND THE FRONT...STRONG NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH ARE EXPECTED THROUGH 4 PM...THEN DIMINISHING LATE THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED FOR AT LEAST ONE HOUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING. $$
000 WWUS74 KLUB 222113 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 413 PM CDT WED OCT 22 2008 TXZ021>023-027-028-033-034-039-231200- /O.EXP.KLUB.WI.Y.0018.000000T0000Z-081022T2100Z/ /O.NEW.KLUB.FZ.W.0001.081023T0900Z-081023T1500Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND... PLAINS...DENVER CITY 413 PM CDT WED OCT 22 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHERLY WINDS HAVE DIMINISHED TO SUSTAINED SPEEDS LESS THAN 30 MPH...THUS THE WIND ADVISORY HAS EXPIRED. THIS TREND WILL CONTINUE INTO THE EVENING HOURS AS WINDS ARE EXPECTED TO BECOME LIGHT AND VARIABLE OVERNIGHT. WITH LIGHT WINDS AND DRY AIR OVERSPREADING THE REGION IN THE WAKE OF TODAY/S COLD FRONT... TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR POSSIBLY JUST BELOW FREEZING. THESE TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE PLANTS OR HARVEST CROPS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ024>026-029>032-035>038-040>044-222215- /O.EXP.KLUB.WI.Y.0018.000000T0000Z-081022T2100Z/ BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY- DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 413 PM CDT WED OCT 22 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHERLY WINDS HAVE DIMINISHED TO SUSTAINED SPEEDS LESS THAN 30 MPH...AND THIS TREND WILL CONTINUE INTO THE EVENING HOURS WITH NOTABLY LIGHTER WINDS EXPECTED. THUS THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Oct 21, 12:33 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Oct 21, 12:33 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1233 PM CDT TUE OCT 21 2008 .AVIATION... LAST OF THE IFR/MVFR CIGS AND VISBYS ARE CLEARING OUT OF THE TAF SITES LEAVING VFR CONDITIONS FOR THIS AFTERNOON INTO TONIGHT. SHOULD SEE COLD FRONT RAPIDLY PUSH SOUTH ACROSS THE TAF SITES EARLY TOMORROW MORNING AND HAVE BUMPED UP THE ARRIVAL TIMES AT BOTH KCDS/09Z AND KLBB/10Z. BIGGEST QUESTION IS HOW LOW CEILINGS WILL BECOME BEHIND THE FRONT AND HOW STRONG WIND SPEEDS WILL GET. HAVE GONE WITH MVFR FOR NOW AT BOTH TAF SITES BUT WOULD NOT BE SURPRISED IF THIS WILL CHANGE TO IFR AS WE GET CLOSER TO TOMORROW MORNING. WIND SPEEDS SHOULD REMAIN STRONG OUT OF THE NORTH WITH GUSTS NEAR 40 KTS IMMEDIATELY BEHIND THE FRONT. THERE IS AN OUTSIDE CHANCE A FEW THUNDERSTORMS COULD DEVELOP ALONG THE FRONT NEAR KCDS BUT THESE SHOULD RAPIDLY PUSH OFF INTO OKLAHOMA IN THE MORNING HOURS. JORDAN && .PREV DISCUSSION... /ISSUED 653 AM CDT TUE OCT 21 2008/ AVIATION... DISTURBANCE EDGING THROUGH THE AREA THIS MORNING WITH SHOWERS MOSTLY WEAKENING AS HAS BEEN PROGGED. STILL COULD SEE A FEW LIGHT SHOWERS AT BOTH KCDS AND KLBB THROUGH 1400 OR SO THIS MORNING. A MORE ORGANIZED AREA OF THUNDERSTORMS THAT FORMED NEAR THE CENTER OF THE UPPER LEVEL DISTURBANCE NEAR RUIDOSO/CLOUDCROFT NEW MEXICO HAS SO FAR HELD TOGETHER AND WOULD NEAR KLBB BY 1500. FOR NOW CARRYING ONLY CB AS CLOUD TYPE AS TREND ALL NIGHT HAS BEEN FOR SHOWERS TO WEAKEN AS THEY APPROACH KLBB. LOW CLOUDS ONLY FORMED BRIEFLY SO FAR...THOUGH STILL MAY LURK NEARBY. WITH THICK MID LEVEL CLOUD DECK WE CANNOT SEE ANY HINT OF LOWER CLOUDS USING SATELLITE DIFFERENCE CHANNELS...BUT PATTERN STILL SUPPORTS IDEA OF STRATUS FROM ABOUT KLBB NORTHWARD. ALSO...SURFACE NEAR SATURATION AND HAVE SEEN LIGHT FOG WITH VISIBILITIES SO FAR ABOUT 3 TO 5 MILES AT KLBB AND SLIGHTLY HIGHER KCDS. DENSER FOG PATCHES ON WESTERN SIDE OF PRECIPITATION OVER NORTHEASTERN NEW MEXICO AND WESTERN PANHANDLE SUGGESTS THIS COULD DEVELOP INTO WESTERN SOUTH PLAINS AS WELL...BUT SEEMS DOUBTFUL IT COULD REACH KLBB BEFORE MID MORNING MIXING. FRONT SHOULD EVENTUALLY LIFT NORTHEAST AS A WARM FRONT INTO THE NORTHERN ROLLING PLAINS NEAR KCDS BY LATER TODAY. FROM THERE IT MAY HELP FEED INTO THUNDERSTORM CHANCES AS STRONG COLD FRONT APPROACHES FROM CENTRAL PANHANDLE LATER TONIGHT. WILL NOT INCLUDE THUNDER MENTION FOR KCDS THIS FAR OUT...HOWEVER DID ADD WIND SHIFT BOTH KCDS AND KLBB BECAUSE FRONT WILL BE SIGNIFICANT. MCQUEEN PREV DISCUSSION... /ISSUED 350 AM CDT TUE OCT 21 2008/ SHORT TERM... FRONTAL BOUNDARY BISECTING SOUTHERN PORTION OF THE FORECAST AREA AT THIS TIME...BENEFITING FROM RECENT OUTFLOW PUSH FROM THE PERSISTENT RAIN AREA TO THE NORTH. NEARLY SATURATED AT THE SURFACE CURRENTLY MOST OF NORTHERN ZONES...AND LATEST SURFACE FORECASTS SUGGEST POSSIBILITY FOR FOG BY DAYBREAK. ADDED AREAS OF FOG UNTIL MID MORNING ALL NORTHERN ZONES AND PORTION OF CENTRAL ZONES. OTHERWISE...UPPER LEVEL DISTURBANCE CENTRAL NEW MEXICO THIS MORNING WILL TRANSLATE EAST ACROSS NORTHERN SOUTH PLAINS AND TEXAS PANHANDLE DURING THE DAY. A BAND OF SUBTROPICAL MOISTURE WITH PRECIPITABLE WATER VALUES NEAR AN INCH WILL ALSO EDGE SLOWLY EASTWARD THROUGH THE AREA TODAY AND TONIGHT. ALTHOUGH THIS DISTURBANCE DOES NOT APPEAR OVERLY ENERGETIC...AS IT CROSSES OUR AREA THE FLOW ALOFT WILL BECOME MORE DIFLUENT IN RESPONSE TO THE LOW PRESSURE SYSTEM DIGGING OUT OF THE NORTHERN ROCKIES AND INTO THE CENTRAL HIGH PLAINS TONIGHT. INCREASED THUNDERSTORM CHANCES THIS MORNING TO MODERATE CHANCE ACROSS NORTHERN ZONES...AND ALSO A BIT MORE ACROSS SOUTHERN ZONES. MOST OF THE DEEPER MOISTURE AND INSTABILITY IN SUBTROPICAL FLOW SHOULD CLEAR EAST DURING THE DAY WITH DECREASING SHOWER CHANCES... WHILE THUNDERSTORM CHANCES WILL BE SLOWER TO CLEAR ACROSS NORTHEASTERN ZONES WHERE SURFACE FRONT SHOULD HAVE RETREATED NORTHWARD AS WARM FRONT DURING THE AFTERNOON...BENEATH THE IMPROVING UPPER LEVEL DIFLUENT ZONE. AND MOISTURE AND INSTABILITY MAY REMAIN POOLED ACROSS NORTHEAST ZONES AS STRONG COLD FRONT APPROACHES TONIGHT. POSSIBLE THAT FRONTAL BOUNDARY MAY BECOME CONVECTIVELY ACTIVE ACROSS CENTRAL AND EASTERN PANHANDLE AND MOVE INTO NORTHERN PLAINS LATE TONIGHT. BIGGEST IMPACT OTHERWISE WILL BE ARRIVAL OF STRONG AUTUMN COLD FRONT LATE TONIGHT WITH PRESSURE RISES SUPPORTING JUMP IN NORTHERLY WINDS TOWARDS MORNING NORTHERN AREAS...SPREADING QUICKLY INTO CENTRAL ZONES. MCQUEEN LONG TERM... STRONG SHORTWAVE OVER NORTHERN IDAHO THIS MORNING TO SLIDE DOWN THE LEE OF THE ROCKIES...DEVELOPING CUT-OFF LOW OVER THE CENTRAL PLAINS WEDNESDAY. AS IT DOES...THIS SYSTEM IS EXPECTED DRIVE A VIGOROUS COLD FRONT SOUTH ACROSS THE REGION. COLD FRONT EXPECTED TO BE ACROSS OUR SOUTHEAST ZONES AND THE NORTHERN PERMIAN BASIN BY SUNRISE WEDNESDAY. SOME SHOWERS WILL BE POSSIBLY OVER THE NORTHERN LOW ROLLING PLAINS AND EXTREME SOUTHEAST TEXAS PANHANDLE DURING THE MORNING...OTHERWISE A DRY FORECAST IS EXPECTED THROUGH THE FORECAST PERIOD. WINDS MAY BE A PROBLEM AS THEY MAY APPROACH ADVISORY CRITERIA THROUGH THE EARLY AFTERNOON. ALSO FREEZING TEMPERATURES STILL APPEAR TO BE LIKELY OVER PORTIONS OF THE AREA THURSDAY MORNING AND FRIDAY MORNING. TEMPERATURES ARE THEN EXPECTED TO WARM TOWARD THE END OF THE WEEK AND INTO THE WEEKEND AS A RIDGE BUILDS OVER THE WESTERN CONUS AND THE UPPER LOW MOVES OFF TO THE EAST. MODELS CONTINUE TO SHOW A WEAK IMPULSE DIVING DOWN THE BACK SIDE OF THE LOW...ACROSS THE PLAINS...ON SATURDAY. THIS SYSTEM MAY PUSH ANOTHER COLD FRONT INTO THE AREA LATE SATURDAY OR EARLY SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 75 40 53 30 59 / 50 10 0 0 0 TULIA 74 41 56 32 58 / 50 10 10 0 0 PLAINVIEW 77 42 58 33 58 / 30 10 10 0 0 LEVELLAND 78 44 59 34 61 / 30 10 0 0 0 LUBBOCK 79 46 60 35 59 / 30 10 0 0 0 DENVER CITY 81 47 60 36 63 / 30 10 0 0 0 BROWNFIELD 81 47 60 36 61 / 30 10 0 0 0 CHILDRESS 77 46 61 37 66 / 30 20 20 0 0 SPUR 79 48 61 39 63 / 20 10 10 0 0 ASPERMONT 84 52 65 41 67 / 10 10 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/17/14
Hazardous weather outlook, Oct 21, 5:50 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 550 AM CDT TUE OCT 21 2008 TXZ021>044-221100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 550 AM CDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES ARE EXPECTED TO APPROACH FREEZING OVER PARTS OF THE AREA EARLY THURSDAY MORNING...AND PERHAPS AGAIN EARLY FRIDAY MORNING. THIS WILL RESULT IN A LIGHT FREEZE OR FROST AND MAY BE DAMAGING TO SENSITIVE PLANTS AND CERTAIN HARVEST CROPS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.